Alert archive / Illinois / Frost Advisories in 2012

Frost Advisory 4, NWS Quad Cities, IA

September 22, 20128 counties in Iowa; 11 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this frost advisory at Sep 22, 2012, 3:55 PM CDT for 8 counties in Iowa; 11 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Sep 23, 2012, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 3:55 PM CDT (20:55 UTC)
In effect from
Sep 23, 2012, 1:00 AM CDT
Expired
Sep 23, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
All 21 counties

Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS73 KDVN 222055
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT SAT SEP 22 2012

...FROST AND FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO 
EARLY SUNDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND
SUNDAY. THIS WILL RESULT IN CLEARING SKIES TONIGHT...WITH
TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S BY EARLY SUNDAY
MORNING. IF WINDS BECOME CALM THEN AREAS FAVORED FOR COLD AIR
DRAINAGE...SUCH AS THE WAPSIPINICON RIVER VALLEY...MAY EXPERIENCE
LOWS OF 26 TO 30 DEGREES.

IAZ040>042-051>054-063>066-076-077-ILZ001-002-230700-
/O.UPG.KDVN.FZ.A.0003.120923T0600Z-120923T1300Z/
/O.NEW.KDVN.FZ.W.0007.120923T0900Z-120923T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA...
FREEPORT
355 PM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER
  30S BY EARLY SUNDAY MORNING...WITH MID 20S POSSIBLE IN FAVORED
  COLD SPOTS.

* IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO DAMAGE
  OR KILL SENSITIVE VEGETATION UNLESS THEY ARE PROTECTED...AND
  BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS
FOR PROTECTION.

&&

$$

IAZ067-068-078-087>089-098-099-ILZ007-009-015-016-024>026-034-035-
MOZ009-010-230700-
/O.UPG.KDVN.FZ.A.0003.120923T0600Z-120923T1300Z/
/O.NEW.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/
MUSCATINE-SCOTT-LOUISA-JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-
LEE-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
355 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY
  EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER
  VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST
  PREVALENT. 

* IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR
  MOVE SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

ILZ017-018-230700-
/O.NEW.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/
BUREAU-PUTNAM-
INCLUDING THE CITIES OF...PRINCETON...HENNEPIN
355 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY
  EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER
  VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE MOST
  PREVALENT. 

* IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR
  MOVE SENSITIVE PLANTS INDOORS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
3 follow-up statements
361 
WWUS73 KDVN 230111
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SAT SEP 22 2012

...FROST AND FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO
EARLY SUNDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND
SUNDAY. THIS WILL RESULT IN CLEARING SKIES TONIGHT...WITH
TEMPERATURES FALLING INTO THE UPPER 20S TO MIDDLE 30S BY EARLY
SUNDAY MORNING. IF WINDS BECOME CALM THEN AREAS FAVORED FOR COLD
AIR DRAINAGE...SUCH AS THE WAPSIPINICON RIVER VALLEY...MAY
EXPERIENCE LOWS OF 26 TO 30 DEGREES.

IAZ068-087-231115-
/O.UPG.KDVN.FR.Y.0004.120923T0900Z-120923T1300Z/
/O.EXB.KDVN.FZ.W.0007.120923T0600Z-120923T1300Z/
SCOTT-JEFFERSON-
INCLUDING THE CITIES OF...BETTENDORF...DAVENPORT...FAIRFIELD
811 PM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...WIDESPREAD LOWS OF 30 TO 33 BY EARLY SUNDAY
  MORNING. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER
  LOW LYING LOCATIONS...WHERE FROST AND FREEZING TEMPERATURES WILL BE MOST
  PREVALENT.

* IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR 
  MOVE SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS
FOR PROTECTION.

&&

$$

IAZ040>042-051>054-063>066-076-077-ILZ001-002-231115-
/O.EXT.KDVN.FZ.W.0007.120923T0600Z-120923T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-KEOKUK-WASHINGTON-JO DAVIESS-STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...SIGOURNEY...WASHINGTON...GALENA...
FREEPORT
811 PM CDT SAT SEP 22 2012

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO 
  LOWER 30S BY EARLY SUNDAY MORNING...WITH MID 20S POSSIBLE IN 
  FAVORED COLD SPOTS. 

* IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO 
  DAMAGE OR KILL SENSITIVE VEGETATION UNLESS THEY ARE 
  PROTECTED... AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-231115-
/O.EXT.KDVN.FR.Y.0004.120923T0600Z-120923T1300Z/
MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
811 PM CDT SAT SEP 22 2012

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

* TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY 
  EARLY SUNDAY MORNING. TEMPERATURES WILL BE COLDEST IN RIVER 
  VALLEYS AND OTHER LOW LYING LOCATIONS...WHERE FROST WILL BE 
  MOST PREVALENT. 

* IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR 
  MOVE SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$


ERVIN
711 
WWUS73 KDVN 230805
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 AM CDT SUN SEP 23 2012

...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING...

.COLD CANADIAN HIGH PRESSURE HAS MOVED INTO THE AREA EARLY THIS
MORNING. THIS HAS RESULTED IN CLEAR SKIES AND LIGHT TO CALM WINDS.
TEMPERATURES WILL BE FALLING INTO THE UPPER 20S TO MIDDLE 30S BY SUNRISE.
WHERE WINDS ARE CALM THEN AREAS FAVORED FOR COLD AIR DRAINAGE...SUCH
AS THE WAPSIPINICON RIVER VALLEY...MAY EXPERIENCE LOWS OF 26 TO 30
DEGREES.

IAZ040>042-051>054-063>066-068-076-077-087-ILZ001-002-231300-
/O.CON.KDVN.FZ.W.0007.000000T0000Z-120923T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-SCOTT-KEOKUK-WASHINGTON-JEFFERSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA...FREEPORT
305 AM CDT SUN SEP 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER
  30S BY SUNRISE.

* IMPACTS...THESE SUB-FREEZING TEMPERATURES ARE EXPECTED TO 
  DAMAGE OR KILL SENSITIVE VEGETATION UNLESS THEY ARE 
  PROTECTED... AND BRING AN END TO THE GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR
PROTECTION.

&&

$$

IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-231300-
/O.CON.KDVN.FR.Y.0004.000000T0000Z-120923T1300Z/
MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
305 AM CDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...WIDESPREAD LOWS IN THE LOWER TO MIDDLE 30S BY
  SUNRISE. TEMPERATURES WILL BE COLDEST IN RIVER VALLEYS AND OTHER
  LOW LYING LOCATIONS...WHERE FROST WILL BE MOST PREVALENT.

* IMPACTS...SENSITIVE VEGETATION WILL BE MOST AT RISK. COVER OR 
  MOVE SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

HAASE
694 
WWUS73 KDVN 231258
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 AM CDT SUN SEP 23 2012

...FREEZING TEMPERATURES ENDING EARLY THIS MORNING...

.WITH SUNSHINE AND VERY DRY AIRMASS TEMPERATURES ARE RISING
QUICKLY THIS MORNING. THEREFORE THE FREEZE WARNING AND FROST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM.

IAZ040>042-051>054-063>066-068-076-077-087-ILZ001-002-231400-
/O.EXP.KDVN.FZ.W.0007.000000T0000Z-120923T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-SCOTT-KEOKUK-WASHINGTON-JEFFERSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...FAIRFIELD...GALENA...FREEPORT
758 AM CDT SUN SEP 23 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES FELL TO THE UPPER 20S TO LOWER 30S AROUND SUNRISE
WITH WIDESPREAD FROST REPORTED.

$$

IAZ067-078-088-089-098-099-ILZ007-009-015>018-024>026-034-035-
MOZ009-010-231400-
/O.EXP.KDVN.FR.Y.0004.000000T0000Z-120923T1300Z/
MUSCATINE-LOUISA-HENRY IA-DES MOINES-VAN BUREN-LEE-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MUSCATINE...WAPELLO...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...MOUNT CARROLL...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
758 AM CDT SUN SEP 23 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES FELL TO THE LOWER TO MID 30S AT MOST LOCATIONS WITH
AREAS OF FROST REPORTED.

$$

HAASE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Sep 22, 12:16 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 22, 12:16 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 PM CDT SAT SEP 22 2012

.AVIATION...
SCTD-BKN WRAP-AROUND LOW CLOUDS WILL LINGER THIS AFTN MAINLY NORTH
OF I-80. POCKETS OF MVFR CIGS WILL BE FOUND EARLY THIS AFTN OVER
PORTIONS OF NORTHWEST IL AND NORTHEAST IA IMPACTING KDBQ TERMINAL.
ADDITIONAL HEATING SHOULD LIFT CIGS TO VFR BASES AT KDBQ BY MID
AFTN. ELSEWHERE...MAINLY SCTD ST/SC WITH VFR BASES OF 3500-5000 FT
AGL EXPECTED UNTIL EVE. NW WINDS WILL REMAIN GUSTY AT 12-25 KTS.
SFC HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO REGION TNGT BRINGING
CLEARING SKIES AND DIMINISHING NW WINDS. NW WINDS TO INCREASE TO
AROUND 10 KTS MID-LATE SUN AM WITH MIXING... WITH FAIR WX CU WITH
VFR BASES.

&&

.PREV DISCUSSION... /ISSUED 1043 AM CDT SAT SEP 22 2012/

UPDATE...
SENT GRID/ZFP UPDATE MAINLY FOR SKY/TEMP ADJUSTMENTS. COMPACT AND
VIGOROUS SHORTWAVE DIVING S/SE THROUGH NORTHEAST IL. THIS SYSTEM
WILL BRING IN WRAP-AROUND LOW CLOUDS THAT WILL BE MORE EXTENSIVE
MAINLY N/NE OF QUAD CITIES REST OF TDY. HAVE ADJUSTED SKY COVER TO
ACCOUNT FOR MORE CLOUDINESS N/NE OF QUAD CITIES AND ALSO HAVE
LOWERED MAXES BY 1-3 DEGS. BELOW NORMAL HIGHS MAINLY MID 50S TO
NEAR 64F COUPLED WITH BRISK NW WINDS 15-30 MPH MAKING FOR VERY FALL
FEEL FITTINGLY ON THIS NOW FIRST OFFICIAL DAY OF FALL WITH THE
AUTUMNAL EQUINOX HAVING OCCURRED LESS THAN AN HR AGO. NO CHANGES TO
FREEZE WATCH HEADLINE. PLENTY OF UNCERTAINTY ESPECIALLY WITH REGARDS
TO EXTENT OF FROST FORMATION... WHICH IS TIED IN TO UNCERTAINTY OF
JUST HOW MUCH BOUNDARY LAYER DECOUPLING OCCURS TNGT WITH MAIN SFC
RIDGE AXIS STAYING TO OUR WEST. MORE ON THIS WITH AFTN DISCO. MCCLURE

PREV DISCUSSION... /ISSUED 636 AM CDT SAT SEP 22 2012/

UPDATE...
DOPPLER RADAR/SURFACE OBSERVATIONS INDICATE THE STRONG COLD FRONT
HAS ALREADY MOVED THROUGH THE ENTIRE DVN CWA EARLY THIS MORNING.
NORTHWEST WINDS BEHIND THE FRONT OCCASIONALLY GUST TO 25 TO 30 MPH
AND TEMPERATURES HAVE DROPPED INTO THE UPPER 30S IN OUR NW CWA.
DECENT PRESSURE RISES CONTINUE TO PUSH THE FRONT RAPIDLY
SOUTHEASTWARD. ELSEWHERE...TEMPERATURES HAVE FALLEN INTO THE MID TO
UPPER 20S IN PORTIONS OF THE DAKOTAS RIGHT UNDER THE HIGH PRESSURE
RIDGE.

THE POTENT SHORT WAVE HAS PUSHED INTO SOUTHERN WI AND HAS TRIGGERED
AN ISOLATED STRONG THUNDERSTORM THAT HAS ROLLED EASTWARD FROM
MADISON TO MILWAUKEE DUMPING SMALL HAIL. THERE IS ALSO AN AREA OF
SHOWERS APPROACHING SW WI AND MOVING SOUTHWARD. WILL CONTINUE WITH
CHANCE POPS IN OUR NORTHERN COUNTIES THROUGH MID MORNING TO ACCOUNT
FOR THIS. OTHERWISE NO CHANGES MADE TO THE GOING FORECAST. FREEZE
WATCH REMAINS IN EFFECT FOR MOST OF THE CWA LATER TONIGHT INTO
EARLY SUNDAY MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
     MERCER-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR CLARK-
     SCOTLAND.

&&
Hazardous weather outlook, Sep 22, 4:36 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 AM CDT SAT SEP 22 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-230945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK AREA LATE
TONIGHT INTO EARLY SUNDAY MORNING.

FROST AND SUBFREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT INTO
EARLY SUNDAY MORNING. AT THIS TIME...IT APPEARS THAT TEMPERATURES
BELOW 32 DEGREES ARE MOST LIKELY ALONG AND NORTH OF HIGHWAY 30.
OTHERWISE FROST WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA
EACH DAY FROM TUESDAY THROUGH FRIDAY. AT THIS TIME THE PROBABILITY
OF SEVERE STORMS APPEARS TO BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

HAASE/DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:55 PM CDTFreeze WarningDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 9 more16 hr

Nearby

Frost Advisories in Illinois, 2012Frost Advisories in Iowa, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.